Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Not period- bleeding

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
(sorry, this is going to be a bit icky!)

Okay so, I'm on the pill, have been for 7ish months now. Normally everythings fine, and I run my packs together (as I went on the pill to stop my periods.) But for the past 5/6 days, I've had a really weird period type thing. The blood was almost black to start with, and sort of clotty but now it's more red, with black clotty bits. There is less blood than from an actual period, but there is still a fair bit.

I'm kinda worried now. I know the pill can mess with hormones etc, but normally stuffs fine :( Any ideas what it could be? x

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hmm, have you been runing your packs together every month? You should only do it for no more than 2/3 months at a time otherwise it can mess you up. Sounds a bit like its the built up blood that hasnt had a chance to come out before now but cant wait any longer for you to stop taking the pills so you can have a period. (hope that makes sense)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I haven't done it every month, but for the past couple of months I have yeah. Thanks Lexi :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I read something earlier in the week about you having problems remembering to take it because of not being at school - could it be that?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I always take it, I've never proper missed one, but yeah recently I've been taking it an hour early/late
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    An hour early or late wouldnt matter though
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I think its probably worth going to the doctors to check but it does sound a lot like you've just got so much blood accumulated that there is too much in your womb so its discarding some.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Okay thanks guys :) I was kind of worried about miscarriage, because I'd had signs of pregnancy for the past few weeks (morning sickness etc) but it wouldn't go on for 6 days would it? And there would be more blood I guess.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Lexi99 wrote: »
    Hmm, have you been runing your packs together every month? You should only do it for no more than 2/3 months at a time otherwise it can mess you up. Sounds a bit like its the built up blood that hasnt had a chance to come out before now but cant wait any longer for you to stop taking the pills so you can have a period. (hope that makes sense)

    I don't think this makes sense. I mean I am no expert either, so I am not sure how this is supposed to "mess you up", but I am sure that the pill too hormonally prevents the build-up of the uterine mucous membrane, which means there is nothing that can build up and want to come out anyway.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    StrubbleS wrote: »
    I don't think this makes sense. I mean I am no expert either, so I am not sure how this is supposed to "mess you up", but I am sure that the pill too hormonally prevents the build-up of the uterine mucous membrane, which means there is nothing that can build up and want to come out anyway.

    It does to some extent but there is still a build up that happens and it has to come out eventually
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Sorry to drag this back up,
    Still bleeding. Getting abit worried now! It's been nearly two weeks, I don't know what to do :( x
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Go to the doctor
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    That's not really an option for me tbh :/
    Could I just go to the sexual health clinic? That might be easier x
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    If its been that long i would deffo suggest going to see your doctor for advice xx
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    guess the sexual health clinic could work- probably better than nothing if you can't get to your doctor.
    sorry I haven't got more help than that though *hug*
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    It's where I get my pill from, and I kind of guess it's pill related... so they might be able to help x
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    yeah that was my logic :yes:
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    A sexual health clinic can look you over to see what's happening, and depending on what it is they can refer you to a doctor. It doesn't have to be your GP if you'd rather go somewhere else.

    As for the "big build ups of blood", that's a load of nonsense. The pill acts by effectively telling your body that you are pregnant, preventing implantation of a fertilised egg. As part of that, production of the cervical lining slows or ceases. The "blood" from a period is primarily cervical membranes. The breaks in pill packs were primarily put in to make women feel "normal" by having a monthly period. The period is an 'artificial' period in that it only occurs because the hormone levels changes whilst you're on the break, causing the womb to discard the lining.

    If you're having thick, heavy bleeding with thick clots in it, that is a concern. It could be an early stage miscarriage, but that's by no means the only thing it could be, so try not to panic. Go and get yourself checked out.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    At first I thought it was a miscarriage, but would it really last two weeks? And the blood isn't heavy at all :/

    I'm going to the clinic next friday if it hasn't stopped, I can't go today which is annoying!
Sign In or Register to comment.